EconPapers    
Economics at your fingertips  
 

Asymptotic Theory for Rotated Multivariate GARCH Models

Manabu Asai, Chia-Lin Chang (), Michael McAleer and Laurent Pauwels ()

No 2018-27, Documentos de Trabajo del ICAE from Universidad Complutense de Madrid, Facultad de Ciencias Económicas y Empresariales, Instituto Complutense de Análisis Económico

Abstract: In this paper, we derive the statistical properties of a two step approach to estimating multivariate GARCH rotated BEKK (RBEKK) models. By the definition of rotated BEKK, we estimate the unconditional covariance matrix in the first step in order to rotate observed variables to have the identity matrix for its sample covariance matrix. In the second step, we estimate the remaining parameters via maximizing the quasi-likelihood function. For this two step quasi-maximum likelihood (2sQML) estimator, we show consistency and asymptotic normality under weak conditions. While second-order moments are needed for consistency of the estimated unconditional covariance matrix, the existence of finite sixthorder moments are required for convergence of the second-order derivatives of the quasilog-likelihood function. We also show the relationship of the asymptotic distributions of the 2sQML estimator for the RBEKK model and the variance targeting (VT) QML estimator for the VT-BEKK model. Monte Carlo experiments show that the bias of the 2sQML estimator is negligible, and that the appropriateness of the diagonal specification depends on the closeness to either of the Diagonal BEKK and the Diagonal RBEKK models.

Keywords: BEKK; Rotated BEKK; Diagonal BEKK; Variance targeting; Multivariate GARCH; Consistency; Asymptotic normality. (search for similar items in EconPapers)
JEL-codes: C13 C32 (search for similar items in EconPapers)
New Economics Papers: this item is included in nep-ecm and nep-ets
Date: 2018-10
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
https://eprints.ucm.es/49568/1/1827.pdf (application/pdf)

Related works:
Working Paper: Asymptotic Theory for Rotated Multivariate GARCH Models (2019) Downloads
Working Paper: Asymptotic Theory for Rotated Multivariate GARCH Models (2018) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:ucm:doicae:1827

Ordering information: This working paper can be ordered from
Facultad de Ciencias Económicas y Empresariales. Pabellón prefabricado, 1ª Planta, ala norte. Campus de Somosaguas, 28223 - POZUELO DE ALARCÓN (MADRID)
https://www.ucm.es/f ... -de-trabajo-del-icae

Access Statistics for this paper

More papers in Documentos de Trabajo del ICAE from Universidad Complutense de Madrid, Facultad de Ciencias Económicas y Empresariales, Instituto Complutense de Análisis Económico Contact information at EDIRC.
Bibliographic data for series maintained by Águeda González Abad ().

 
Page updated 2019-10-16
Handle: RePEc:ucm:doicae:1827